MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH ELECTROSURGICAL GENERATOR "ESG-410"; HF-GENERATORS

OLYMPUS WINTER & IBE GMBH ELECTROSURGICAL GENERATOR "ESG-410"; HF-GENERATORS
Model Number WA91307W
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patients' outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during and after several therapeutic prostate resection procedures performed at the same hospital over a period of approx.6 weeks in (b)(6) 2021, the operating surgeons reportedly noted several issues/defiencies with their new esg-410 hf-generator unit in comparison with their previous hf generator setup.They felt a reduced coagulation capacity with vessels reopening after the haemostatic action both during cutting and coagulation.Furthermore, the surgeons reported that they felt it took longer to clot/coagulate prostate adenoma, that there was a greater prostatic irritation, longer hospital stays (prolonged catheterizations due to low tissue haemostasis), and in some cases the necessity of blood transfusions.
 
Additional Manufacturer Narrative
Additional information: b1 - report type, b5 - describe event or problem device evaluation: the suspect medical device was returned to the manufacturer for evaluation/investigation.The evaluation/investigation did not reveal any malfunctions of the hf-generator but found the device to be working correctly.No abnormality, defect, failure or malfunction could be determined.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected serial number of the hf-generator without showing any abnormalities.Based on the information available, the exact cause of the reported phenomenon and the patients' outcome could not be conclusively determined.However, since the generator was evaluated as in standard, the reported events/incidents can in all likelihood be attributed to use error.The case will be closed on olympus side with no further actions.The reported events/incidents will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.
 
Event or Problem Description
Olympus was informed that during and after a total of five therapeutic prostate resection procedures performed at the same hospital over a period of approx.6 weeks in (b)(6) 2021, the operating surgeons reportedly noted several issues/defiencies with their new esg-410 hf-generator unit in comparison with their previous hf generator setup.They felt a reduced coagulation capacity with vessels reopening after the haemostatic action both during cutting and coagulation.Furthermore, the surgeons reported that they felt it took longer to clot/coagulate prostate adenoma, that there was a greater prostatic irritation, longer hospital stays (prolonged catheterizations due to low tissue haemostasis), and in some cases the necessity of blood transfusions.Please note that this case is a summary complaint referring to a total of five incidents that occurred with the same device at the same hospital.When sufficient information regarding the individual cases had been provided, separate reports were submitted for each patient/incident.Please refer to mfr report numbers: 9610773 - 2021 ¿ 00322, 9610773 - 2021 ¿ 00321, 9610773 - 2021 ¿ 00323, 9610773 - 2021 ¿ 00325, 9610773 - 2021 - 00324.

Brand Name
ELECTROSURGICAL GENERATOR "ESG-410"
Common Device Name
HF-GENERATORS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
rheinstrasse 8
teltow
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key12696031
Report Number9610773-2021-00303
Device Sequence Number11899703
Product Code GEI
UDI-Device Identifier04042761086332
UDI-Public04042761086332
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K203277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA91307W
Device Catalogue NumberWA91307W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale